Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
144 Doctors are Online

Sudden chest pain when breathing in. Heart problem?

Yesterday I randomly developed the most intense chest pain i ve ever experienced, it became so intense I could barely breathe. after taking 2 IB profin and waiting a half an hour, the pain mostly went away, but now I can feel a slight pain in my chest whenever I breathe in. It s only in the left side of my chest, I ve been worried it has something to do with my heart , but I m a healthy active 17 year old, I can t imagine why I would ever have heart problems. Thank you for your help
Asked On : Fri, 19 Oct 2012
Answers:  1 Views:  34
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Medical Procedures
General Surgeon 's  Response
Hello!

Thank you for the query.

The chest pain never should be neglected. Although heart attack is less possible at your age, at least heart ECG should be performed as there are several reasons for heart problems at your age like muscle heart infection.
The pain that is coming from the heart in most cases is a burning or squeezing pain radiating to left armpit, left shoulder or left side of the face. It bring anxiety like feeling within.
In your case, the reason of your sufferings is intercostal neuralgia. This condition is caused by the nerve that is between your ribs is getting compressed. Such pain should go away by itself. If not, nonsteroidal anti-inflammatory drugs (like ibuprofen) should help. In some cases when nothing helps at all, some local anesthetic medicine can help (intercostal nerve block).

Hope this will help.
Regards.
Answered: Fri, 19 Oct 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor